Format

Send to

Choose Destination
See comment in PubMed Commons below
South Med J. 2009 Jan;102(1):82-4. doi: 10.1097/SMJ.0b013e3181878b95.

Fulminant hepatitis induced by lamotrigine.

Author information

1
Department of Medicine, Centre Hospitalier de l'Université de Montréal, Montréal, Québec, Canada.

Abstract

Anticonvulsant hypersensitivity syndrome (AHS) is a potentially life-threatening adverse drug reaction presenting with fever, skin eruptions, and internal organ involvement. We describe a case of AHS with fulminant hepatitis that occurred two weeks after introduction of lamotrigine in a 40-year-old female patient with a recently diagnosed bipolar disorder, no pre-existent systemic organ involvement, and no other medication. Lamotrigine was introduced at a dosage of 25 mg daily and increased to 50 mg daily 12 days later. The patient had favorable evolution with cessation of lamotrigine and supportive treatment. This report suggests that AHS with fulminant hepatitis may occur idiosyncratically, independent of dosage, titration and comedication with other potentially hepatotoxic drugs.

PMID:
19077780
DOI:
10.1097/SMJ.0b013e3181878b95
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Southern Medical Association
    Loading ...
    Support Center